MAUDE Adverse Event Report: ZIMMER BIOMET, INC. UNIVERSAL INSERTER/EXTRACTOR; INSTRUMENT, HIP

ZIMMER BIOMET, INC. UNIVERSAL INSERTER/EXTRACTOR; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the threads on the extractor were cross threaded.The surgery was completed using another device.
 
Additional Manufacturer Narrative
(b)(4).D10: 110010244g7 osseoti 3 hole shell 52mm e; lot number 65616829.30103605 g7 vit e neutral lnr 36mm e; lot number 65851904.51-108080 tprlc 133 mp t1 pps so 8x101mm; lot number 7228083.650-1057 cer bioloxd option hd 36mm; lot number 3111121.650-1064 cer option type 1 tpr sleve -6; lot number 3131013.The product has been received by zimmer biomet.The investigation is currently in process.Once the investigation has been completed, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4 g3 g6 h2 h3 h6 h10 one universal inserter/extractor was returned and evaluated.Upon visual inspection the black handle is cracked in two locations and there are impact marks to both the shaft and the strike plate of the device.The threads have damage along with the head being deformed.A review of the device history records identified no related deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
UNIVERSAL INSERTER/EXTRACTOR
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17180670
Report Number0001825034-2023-01393
Device Sequence Number12398733
Product Code HWB
UDI-Device Identifier05019279457403
UDI-Public(01)05019279457403(11)190508(10)Z19C2709
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-473601
Device Lot NumberZ19C2709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H10
Patient Age56 YR
Patient SexFemale
Patient Weight66 KG